Author: Sorting Last Post on Top Message:
RENATARUNS SparkPoints: (4,358)
Fitness Minutes: (2,155)
Posts: 1,376
8/6/14 12:29 P

It's definitely a common thing with calcium pills, also iron and other minerals.

Height 5'8 1/2"
SW: 190+
CW: 141.0 Woohoo!

5K 4/21/11: 31:55
MICHELLEXXXX SparkPoints: (9,504)
Fitness Minutes: (5,830)
Posts: 2,916
8/5/14 9:22 P

The different forms of Calcium (citrate, carbonate, etc) affect the digestive tract greatly and differently. I encourage you to seek a nutritional advisor who is well versed in your surgery.

"For God so loved the world that he gave his one and only Son, that whoever believes in him shall not perish but have eternal life." John 3:16
8/5/14 6:51 P

This site is not medically qualified to provide you with the supplement information you require. However, I will share this.....

The form and type of calcium supplement needed following Bariatric surgery (not sure if this is what you had??) should come from the center that did your surgery.

With this type surgery, the gastric acid has been changed and therefore the absorption of the calcium is greatly altered. Your health care team should have suggested a specific type of calcium (usually calcium citrate), the form and the amount to take with each dose and the number of doses to have a day---thus increasing the absorption of the calcium as best possible.

You recently switched calcium tablets----was this approved by your health care team??? The switch could be related to the nausea you are feeling. Contact your health care team and find out exactly "what" form of calcium supplementation you should be using and "how" to use it as well.

Your SP Registered Dietitian Nutritionist

SWALSH329 Posts: 329
8/5/14 9:27 A

I had weight loss surgery three months ago, so i now take a daily dose of various supplements.. I had been using calcium chews (that were reminiscent of tootsie rolls), I recently switched to a tablet instead - and i'm noticing that i'm nauseous every day after taking my pills. Is this a common thing with calcium pills? I am wondering if it's that or something else, i just notice it now that i am taking the pill as opposed to the chewable version. any insight would be welcome. thanks.

Page: 1 of (1)  

Other Diet and Nutrition Topics:

Topics: Last Post:
Wine and social situations but no regrets 5/23/2014 11:43:19 AM
New to the discussion and the community 7/18/2014 7:15:14 AM
food 8/6/2014 10:52:58 AM
A good article on what to keep in the fridge 8/23/2014 12:40:51 PM
Protein 9/30/2014 6:05:09 PM